Louisiana, 2004

Flash Flood in Louisiana, July 1, 2004

July 1, 2004 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 1, 8:30 PM CST, 15 minutes earlier.

Area forecast discussion, Jul 1, 8:30 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT THU JUL 1 2004

.DISCUSSION...
SHOWERS AND THUNDERSTORM ACTIVITY OVER FORECAST AREA HAS BEEN SLOWLY
DECREASING WITH LOSS OF AFTERNOON HEATING...AND DECREASE IN OUTFLOW
BOUNDARIES...ALONG WITH LOSS OF UPPER DISTURBANCES AND INCREASE OF
NVA OVER REGION. WILL BE LOWERING THE CHANCE OF RAIN AT ALL BUT THE
EASTERN SECTIONS FOR THE REMAINDER OF THE NIGHT. WILL ALSO MAKE
ADJUSTMENT TO CLOUD COVER OVER THE WEST. LATE TONIGHT THERE MAY BE
SOME PATCH FOG DEVELOP IN AREAS OF CLEAR TO PARTLY CLOUDY SKIES DUE
TO GROUND MOISTURE AND RADIATIONAL COOLING.

06

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  88  73  92 /  20  40  20  20
MLU  72  85  71  89 /  30  50  20  20
TXK  71  85  72  92 /  20  50  30  30
TYR  73  89  72  93 /  20  50  20  20
LFK  72  90  72  92 /  20  40  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

06
Hazardous weather outlook, Jul 1, 11:00 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 1 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A CHANCE OF THUNDERSTORMS AREA WIDE THIS AFTERNOON AND
TONIGHT. A FEW OF THE STORMS COULD PRODUCE A LARGE AMOUNT OF
RAIN IN A SHORT PERIOD OF TIME. BECAUSE OF THIS POTENTIAL...
LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING
AND POOR DRAINAGE AREAS. ALSO...AN ISOLATED SEVERE STORM PRODUCING
DAMAGING WIND...CAN NOT BE RULED OUT DURING THE AFTERNOON AND
EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION FOR
THE REMAINDER OF THE WEEK. THIS WILL CONTINUE A CHANCE OF
THUNDERSTORMS THROUGH AT LEAST FRIDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 1, 5:52 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CDT THU JUL 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      MONROE                  32.51N 92.08W
07/01/2004                   OUACHITA           LA   LAW ENFORCEMENT

            NUMEROUS STREETS FLOODED.

&&

22
Local storm report, Jul 1, 8:15 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 PM CDT THU JUL 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0910 PM     FLASH FLOOD      MONROE                  32.51N 92.08W
07/01/2004                   OUACHITA           LA   LAW ENFORCEMENT

            STREET FLOODING. 3.14 INCHES OF RAIN FELL IN 2 TO 3
            HOURS.

&&

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Caldwell

When
July 1, 8:45 PM CST to 11:30 PM CST
Where
Caldwell County, Clarks
Reported by
LAW ENFORCEMENT
Coordinates
32.092, -92.117 (the zone’s center; the record gives no point)

High water across several parish roads in and around the Holum area.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412576.